Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 15, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 22, 2004, 7:03 PM CDT for Jackson County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2004, 7:03 PM CDT (00:03 UTC)
- Expired
- Apr 22, 2004, 7:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 19 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:52 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 22, 2:52 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 252 PM CDT THU APR 22 2004 .DISCUSSION... ON THE LARGE SCALE...AN UPPER LEVEL LOW WAS MOVING SOUTHWARD FROM THE GREAT BASIN TO THE GRAND CANYON REGION. EAST OF THIS...A SERIES OF UPPER LEVEL DISTURBANCES WERE SLOWLY MOVING EAST IN A WEAK MID/ UPPER LEVEL FLOW OVER THE NATIONS MID SECTION. ONE OF THESE WAS NEARING THE WESTERN PORTION OF THE TENNESSEE VALLEY...ACCOMPANIED BY STRONG TO SEVERE STORMS NORTH AND WEST OF THE COUNTY WARNING AREA. A FRONT AT THE SURFACE WAS DRAPED FROM THE TEXAS PERMIAN BASIN TO WEAK LOW PRESSURE OVER OKLAHOMA...AND QUASI STATIONARY NE-WARD TO NEW ENGLAND. TEMPS AROUND THE REGION WERE IN THE MID/UPPER 70S. A N/S DEWPOINT AXIS WAS NOTED WEST OF I-65...WITH DEWPOINTS WEST OF THAT IN THE 60S VERSUS UPPER 60S CENTRAL...AND LOWER 50S EAST. FORECAST WISE...WILL LEAN CLOSER TO THE ETA. THE STATIONARY FRONT NOTED ABOVE WILL REMAIN NORTH OF THE VALLEY TOMORROW...BUT SHOULD MOVE SOUTH TO NEAR HSV DURING SAT MORNING...AND RETREAT AGAIN NORTH SAT NIGHT AND SUNDAY. ISSUES REGARDING THE FRONTAL POSITION AND UPPER LEVEL DISTURBANCES MAKES FOR A CHALLENGING FORECAST ON WHEN AND IF PRECIP WILL OCCUR. FOR NOW HAVE PUT A SLIGHT CHANCE IN FOR CONVECTION EVENING ALL AREAS...BUT MAY UP THIS TO A CHANCE ESPECIALLY CENTRAL AND WESTERN COUNTIES TO ACCOUNT FOR SHORT TERM THOUGHTS. HAVE TRENDED DRY FOR ALL AREAS EXCEPT SOUTHERN MIDDLE TENNESSEE FOR FRIDAY...AS THE FRONT STAYS WELL NORTH OF THE REGION. WILL PUT SLIGHT CHANCE TO CHANCE OF CONVECTION FOR LATER SAT AND DURING SUNDAY. HAVE HELD OFF ON LIKELY FOR THE WEST FOR LATE SUN/ EARLY MON AS ETA TIMING ON THE MAIN FRONT IS MUCH SLOWER THAN THE GFS...AND GUIDANCE FROM THE LATER IS ONLY IN THE LOWER 60S NUMBER WISE. THE COLD FRONT SHOULD MAKES ITS MOVE ACROSS THE TENNESSEE VALLEY DURING MONDAY...WITH A RETURN TO COLDER THAN NORMAL TEMPS FOR THE 1ST HALF OF NEXT WEEK. GRIDDED DATA HAS BEEN COMPLETED...EXCEPT FOR MINOR TWEAKS AS NEEDED. MANY THANKS TO SURROUNDING OFFICES FOR CHAT COLLABORATION. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 60 82 62 82 / 20 10 10 20 SHOALS 61 82 61 82 / 20 10 10 20 CULLMAN 60 81 61 84 / 20 10 10 20 FAYETTEVILLE 60 81 61 82 / 20 20 10 30 FT PAYNE 58 79 60 84 / 20 10 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && RSB
Hazardous weather outlook, Apr 22, 1:00 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT THU APR 22 2004 ALZ001>010-016-TNZ076-096-097-230230- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THIS AFTERNOON AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER A FEW ISOLATED THUNDERSTORMS MAY BRIEFLY CONTAIN WIND GUSTS APPROACHING SEVERE LIMITS...PRIMARILY ACROSS NORTHWEST ALABAMA. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. DRY WEATHER IS EXPECTED ON FRIDAY...WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE ON SATURDAY AS A FRONTAL BOUNDARY DROPS SOUTH TOWARD THE TENNESSEE VALLEY. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS ARRIVES FOR LATE SUNDAY AND SUNDAY NIGHT AS A STRONG COLD FRONT APPROACHES. DRY AND COOLER WEATHER MOVES IN BY EARLY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. MR
In the hours before
Special weather statement, Apr 22, 3:39 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 339 PM CDT THU APR 22 2004 ALZ001-002-222130- COLBERT-LAUDERDALE- 339 PM CDT THU APR 22 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM MOVING ACROSS COLBERT COUNTY... A STRONG THUNDERSTORM LOCATED NEAR THE CITY OF CHEROKEE WILL MOVE EASTWARD ACROSS COLBERT AND SOUTHERN LAUDERDALE COUNTIES THROUGH 430 PM. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 35 MPH...PEA SIZE HAIL...AND SIGNIFICANT CLOUD TO GROUND LIGHTNING. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON AREA ROADWAYS AS THE STORM PASSES. 09
Special weather statement, Apr 22, 4:50 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 450 PM CDT THU APR 22 2004 ALZ001-222230- LAUDERDALE- 450 PM CDT THU APR 22 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM MOVING ACROSS LAUDERDALE COUNTY... A STRONG THUNDERSTORM LOCATED BETWEEN KILLEN AND LEXINGTON...WILL MOVE EAST INTO THE ROGERSVILLE AND ANDERSON AREAS THROUGH 530 PM. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 40 MPH...PEA SIZE HAIL...AND NUMEROUS CLOUD TO GROUND LIGHTNING. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON AREA ROADWAYS AS THE STORM PASSES. PB
Special weather statement, Apr 22, 6:20 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 620 PM CDT THU APR 22 2004 ALZ006-230000- MADISON- 620 PM CDT THU APR 22 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM MOVING INTO MADISON COUNTY... A STRONG THUNDERSTORM LOCATED ALONG THE LIMESTONE AND MADISON COUNTY LINE WILL MOVE EAST INTO THE MADISON...CAPSHAW...HARVEST AND MERIDIANVILLE AREAS THROUGH 7 PM. NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...HAIL UP TO 1/2 INCH AND STRONG GUSTY WINDS TO 40 MPH CAN BE EXPECTED WITH THIS STORM. RAINFALL AMOUNTS OF UP TO ONE INCH WILL BE POSSIBLE THROUGH 7 PM...WITH LOCALIZED AMOUNTS OF ONE AND A HALF INCHES. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON AREA ROADWAYS. PB
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.